Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Chest infection with burning pain, coughing bouts. Taking amoxicillin. Have I damaged something with coughing?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi. I'm 44, 210 pounds, non smoker, female. I've been suffering a bad chest infection for the past week, taking amoxicillin 500mg three times daily. On the whole the coughing bouts are getting less frequent. But since a particularly hard spell of coughing a few hours ago, I am having excruciating burning pain across the chest, back and down my arms when I cough. Like a tearing pain. So much so I am scared to cough now. Had chest sounded by dr first time this happened and all was ok. Can I have damaged something with all the coughing? XXXXXXX
Posted Mon, 13 May 2013 in Lung and Chest disorders
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Normally our chest muscles and intercostal muscles are not used to the strain caused by coughing.So whenever a person coughs up violently,these muscles get strained and inflamed leading to pain in them.
There is absolutely nothing to worry regarding this.
You may take some anti inflammatory analgesic like IBUPROFEN 400 mg thrice a day for 3 to 5 days and let the cough subside.
Gradually your symptoms shall go away.
You may even put some hot water bottle on your chest and back muscles as it shall soothe them.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor